Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X



Perturbation techniques in the theory of lubrication

Author: Giovanni Cimatti
Journal: Quart. Appl. Math. 44 (1986), 97-108
MSC: Primary 76D08
DOI: https://doi.org/10.1090/qam/840447
MathSciNet review: 840447
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Perturbation techniques are a very useful tool also in the theory of lubrication. Two typical situations are rigorously discussed in this paper: the bifurcation for the ``shoe-bearing'' and the asymptotic analysis for a finite gas slider bearing of narrow geometry. Furthermore the mathematical basis of a new application of the Reynolds equation is briefly treated.

References [Enhancements On Off] (What's this?)

  • [1] A. Cameron, Principles of lubrication, Longmans Ed., London (1966)
  • [2] Giovanni Cimatti, Nonlinear aspects of the theory of lubrication, Rend. Mat. (7) 3 (1983), no. 3, 399–412 (English, with Italian summary). MR 743386
  • [3] Giovanni Cimatti, On certain nonlinear problems arising in the theory of lubrication, Appl. Math. Optim. 11 (1984), no. 3, 227–245. MR 748181, https://doi.org/10.1007/BF01442180
  • [4] R. C. Diprima and J. J. Shepherd, Asymptotic analysis of a finite gas slider bearing of narrow geometry, J. Lubrication Technology 105, 491-495 (1983)
  • [5] A. W. Gross, Fluid film lubrication, John Wiley Ed., New York (1980)
  • [6] David Kinderlehrer and Guido Stampacchia, An introduction to variational inequalities and their applications, Pure and Applied Mathematics, vol. 88, Academic Press, Inc. [Harcourt Brace Jovanovich, Publishers], New York-London, 1980. MR 567696
  • [7] Olga A. Ladyzhenskaya and Nina N. Ural’tseva, Linear and quasilinear elliptic equations, Translated from the Russian by Scripta Technica, Inc. Translation editor: Leon Ehrenpreis, Academic Press, New York-London, 1968. MR 0244627
  • [8] Séminaire sur les Équations aux Dérivées Partielles (1963–1964). III, Collège de France, Paris, 1964 (French). MR 0390437
  • [9] A. B. Tayler, Absorbent compressible paper, Quart. J. Mech. Appl. Math. 4, 481-495 (1978)

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 76D08

Retrieve articles in all journals with MSC: 76D08

Additional Information

DOI: https://doi.org/10.1090/qam/840447
Article copyright: © Copyright 1986 American Mathematical Society

American Mathematical Society